Senior Health Community
Haldol and Ativan. HELP!
About This Community:

This patient support community is for discussions relating to assisted living, caregivers, clinical trials, exercise, financial issues, nutrition, nursing homes, rehabilitation, and sex.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Haldol and Ativan. HELP!

A few months ago my grandfather died. He had intestinal issues and was no longer able to absorb anything. When he came  home we were told he was at the end by his hospice nurse. At some point he became agitated and would try to get out of bed. We tried everything to keep him there, as he was barely able to walk, but he kept trying. So we looked to the hospice kit for help and gave him haldol. The very next day he was extremely restless, screaming out so I looked to the kit again and called my mother and asked if the anxiety drug would work better. So then we gave him Ativan. After awhile he became unresponsive and died two days after. I know he was at the end, but my mother didn't believe the hospice nurse and I can't help but feel like the combo of the drugs killed him. I feel to blame and I can't help but feel like I caused such great hurt to my family. Like if we had not administered the drugs so close in hours, he would've lived longer and my mothers final days with him would not have been the way it was. Any clarification anyone can provide can help me come to terms with this even if I am partially to blame. The hospice never explained the drugs and only later told us to never give them together.
3 Comments Post a Comment
Blank
Avatar_f_tn
I'm so sorry to hear about your loss. May your grandfather rest in peace. it sounds like you did what you believed was best for him to ease his pain. I don't believe you should blame yourself for what transpired. His time was near.

Have you considered speaking to a religious/spiritual leader or a therapist regarding your feelings? I believe they could help comfort you during this time.
Blank
Avatar_m_tn
Thank you for your kind response. I've been thinking about it. It's hard.
Blank
Avatar_f_tn
You're never alone, remember that. There are all sorts of support groups or specialists, even loved ones who may help. Consider using something like this: http://www.crisissupport.org/programs/5
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Senior Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Senior Health Answerers
144586_tn?1284669764
Blank
caregiver222
139792_tn?1299416777
Blank
Dalubaba
Indore, India